rosegardenfae (rosegardenfae) wrote,
rosegardenfae
rosegardenfae

Brain Zaps






Today I have been experiencing brain zaps much of the day, very icky indeed!

Side-Effects: Withdrawal or Brain-Damage? Why do Brain Zaps Occur?

Source: http://www.antidepressantsfacts.com/pinealstory3.htm

SSRI-AntiDepressants certainly don't raise your serotonin levels in a gentle manner. They prevent serotonin from being removed from the synaptic cleft. As a result, a lot of excess firing takes place and therefore more serotonin remains in the synaptic cleft. In this manner, the (receiving) post-synaptic receptors get bombarded with serotonin. According to Gary Null, Ph.D., all this over stimulation causes a decrease in the number of post-synaptic receptors. Depending on the intensity and duration of blocking re-uptake, around 30% to 40% of the post-synaptic receptors will be eliminated (Eli Lilly, the manufacturer of Prozac, would knew about the disappearance of receptors from their laboratory experiments). It is not established whether or not receptors ever come back after discontinuing an SSRI-AntiDepressant. The damage may be permanent or not. 

Subscribe
  • Post a new comment

    Error

    default userpic

    Your reply will be screened

    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 0 comments